MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC KINCISE PINNACLE SHELL/LINER IMPACTOR; MOTOR, SURGICAL INSTRUMENT, AC-POWERED

DEPUY SYNTHES PRODUCTS LLC KINCISE PINNACLE SHELL/LINER IMPACTOR; MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Catalog Number 1011-01-101
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unspecified surgical procedure, it was observed that the kincise device handle came apart during use.It was unknown if there was a delay to the surgical procedure or if a spare device was available for use.There was patient involvement.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once the investigation has been completed, a supplemental medwatch report will be submitted accordingly.Udi: (b)(4).
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: the device was functionally / visually tested according to the functional assessment.The described failure by the customer was confirmed.The device was visually inspected as received from the customer.It was found that the device failed visual inspection due to t-handle broken.Investigation is based on the assessment performed by the complaint technical investigator.The device failed the following inspection criteria¿s during the functional assessment: visual assessment the kincise cup-adapter was visually and functionally assessed and determined to have a broken t-handle consistent with having been dropped or other radial (off-axis) force - user error.No further action required at this time since the issue is consistent with user error.The most relevant root causes are linked to improper handling.As part of anspach quality process all devices are manufactured, inspected, and released to approved specifications.The ifu states the following regarding the reported issue that was observed by the user or customer: do not use excessive force, always maintain a firm grip on the surgical impactor and accessories to prevent damage due to dropping and do not strike the device with a mallet or any other instrument.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Device history review: no manufacturing record evaluation required as no manufacturer or service related issue found.

Brand Name
KINCISE PINNACLE SHELL/LINER IMPACTOR
Common Device Name
MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
TECHTRONIC INDUSTRIES MEDICAL
1428 pearman dairy rd
anderson SC 29625
Manufacturer Contact
kate karberg
4500 riverside drive
palm beach gardens, FL 33410
3035526892
MDR Report Key19331202
Report Number1045834-2024-00474
Device Sequence Number17878131
Product Code GEY
UDI-Device Identifier00845384018575
UDI-Public00845384018575
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1011-01-101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2024
Supplement Date Received by Manufacturer05/15/2024
06/12/2024
Initial Report FDA Received Date05/16/2024
Supplement Report FDA Received Date06/05/2024
06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/30/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown